MAUDE Adverse Event Report: STRYKER TRAUMA KIEL ADJUSTING DEVICE TIBIA T2 ALPHA TIBIA; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL ADJUSTING DEVICE TIBIA T2 ALPHA TIBIA; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2353-4105
Medical Device Problem Codes Component Missing (2306); Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device history record could not be reviewed because the affected device was not returned, and the lot number was not communicated.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that: ¿before the surgical procedure, ensure that all components prepared for the procedure function correctly with each other.¿ more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on risk management file review, possible cause of failure could be user related issue- the adjusting device pin was missing (loss during cleaning and checking set), without which adjusting device cannot be attached to target device for distal drilling.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description
As reported: "the distal adjusting device pin was missing.The doctor didn't notice it, and a drill was inserted in the ankle surface.Miss drilling has occurred.".

Brand Name
ADJUSTING DEVICE TIBIA T2 ALPHA TIBIA
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10701923
Report Number0009610622-2020-00567
Device Sequence Number19626759
Product Code HSB
UDI-Device Identifier07613327357073
UDI-Public07613327357073
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2353-4105
Device Catalogue Number23534105
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2020
Initial Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50